| Catalog Number |
0046180 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that they had an issue tonight with a defect in a patient¿s ng tube (salem sump) on gen surg, which has raised concern because the rapid response nurse and they had the same issue with another patient about a month ago.Not sure if this was a manufacturer defect but wanted to pass along for review because these tubes are often quite difficult to place and could be a bit traumatic for the patients, so having to replace them because of a defect that was present out of the package was not ideal.They have attached a picture of the tube in its packaging so that supply was aware of what item they were talking about, and then they attached a close up of the location that the defect was happening.Both times the issue had been right where the blue anti-reflux valve connects to the main part of the tube.Essentially, the tube had a hole that was present in this location (that was present without any manipulation by the staff).The location of this hole means that the tube was not able to hold proper suction, and the tube can not be flushed.When attempting to flush the tube, the water comes shooting out of this hole instead of continuing down the tube where it was supposed to go, and nothing was able to be suctioned up out of the tube, which made the tube unable to be used for its intended purpose.
Additional Manufacturer Narrative
The reported event was confirmed - cause unknown.Two photos were received.The first photo was of the hole at the blue anti-reflux valve connects to the main part of the tube.The second photo was of the packaging.Received 1 nasogastric tube.Visual inspection noted a hole in the tube, which prevent suctioned up the tube and made it difficult to position/insert.A review of the device history records did not show any problems or conditions that would have contributed to the reported issue.Corrections made to tab(s) d and h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that they had an issue tonight with a defect in a patient¿s ng tube (salem sump) on gen surg, which has raised concern because the rapid response nurse and they had the same issue with another patient about a month ago.Not sure if this was a manufacturer defect but wanted to pass along for review because these tubes are often quite difficult to place and could be a bit traumatic for the patients, so having to replace them because of a defect that was present out of the package was not ideal.They have attached a picture of the tube in its packaging so that supply was aware of what item they were talking about, and then they attached a close up of the location that the defect was happening.Both times the issue had been right where the blue anti-reflux valve connects to the main part of the tube.Essentially, the tube had a hole that was present in this location (that was present without any manipulation by the staff).The location of this hole means that the tube was not able to hold proper suction, and the tube cannot be flushed.When attempting to flush the tube, the water comes shooting out of this hole instead of continuing down the tube where it was supposed to go, and nothing was able to be suctioned up out of the tube, which made the tube unable to be used for its intended purpose.